Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 117, NWS Memphis, TN

May 25, 2000Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2000, 12:25 AM CDT for Dunklin County, Pemiscot County, Missouri. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2000, 12:25 AM CDT (05:25 UTC)
Expired
May 25, 2000, 1:15 AM CDT
In force
50 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 91 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 12:25 AM CDTThunderstorm WindWardell, MOSome trees were blown down.
May 25, 12:29 AM CDTThunderstorm WindKennett, MOOne building was badly damaged. Several trees and power lines were knocked down.
May 25, 12:40 AM CDTThunderstorm WindWardell, MOSeveral mobile homes were destroyed. Numerous houses were damaged. Numerous trees and power lines were knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 11:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2916 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2916 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WUUS54 KMEG 250526
SVRMEM
MOC069-155-250615-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1225 AM CDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI

* UNTIL 115 AM CDT

* AT 1220 AM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 4 MILES NORTHWEST OF CARDWELL...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HORNERSVILLE...SENATH AROUND 1230 AM CDT
  COOTER...DEERING AROUND 1245 AM CDT
  CARUTHERSVILLE AROUND 1255 AM CDT

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:15 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, May 24, 8:15 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT WED MAY 24 2000

WILL UPDATE TO MAKE ONLY A SMALL CHANGE...THAT IS CHANGE THE
ZONES THAT HAVE MOSTLY CLOUDY FOR TONIGHT TO INCREASING CLOUDS.
SATELLITE SHOWS SKIES HAVE CLEARED ACROSS MOST OF THE AREA.
HOWEVER...MCC NOW SPREADING INTO SOUTHERN MO WITH ASSOCIATED CLOUD
SHIELD SPREADING EASTWARD. LATEST SURFACE ANALYSIS SHOWS
COLD FRONT ACROSS SOUTHERN MO INTO SOUTHERN IL. LATEST RUC
INDICATES THIS FRONT ONLY SAGGING SLOWLY SOUTHWARD INTO NORTHEAST
AR AND NORTHWEST TN BY LATE TONIGHT. EXPECT MCC AND ASSOCIATED
STORMS TO CONTINUE MOVING EASTWARD ALONG THE FRONT AFFECTING OUR AREA
LATER TONIGHT. CURRENT POPS OK...BUT MAY HAVE TO UPDATE LATER TO
INCREASE FOR NORTHERN AREAS. FORECAST LOWS OK.

.MEM...NONE.

N

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:00 AM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.